i was diagnosed with mild ucerative colitis in march 2011. i was prescribed asacol 2x 400mg, 3 times a day for two weeks. after this time i was also diagnosed with CKD at stage 3a with a GFR of 53 and a creatinine clearance of 87.14ml/min.
i took asacol again for one month at a reduced rate of 1x 400mg, 3 times a day (3-4 tablets recommended for prevention of relapse).
then i stopped taking it for 2 months.
i took asacol again at 1x400mg, 2 times a day for 2 months. (3-4 tablets recommended for prevention of relapse)
then i stopped taking it for 31/2 months.
i took asacol again at 2x 400mg tablets, 3 times a day for 2 weeks only.
i have stopped taking it from that time. even though the dosage was only taken for short periods with breaks, can i still take the asacol for my condition.
Asacol is not particularly recommended in patients with renal damage, but the issue is that alternative drug therapies may not be as effective or may have varied side effects. Nevertheless it is advisable to replace it with nicotine patches and one or the other newer drug modalities that bypasses the kidneys to prevent it from further damage. It would be best to discuss this with your treating gastroenterologist.
Hope this is helpful.
Thank you for this comment. My wife has uc with ckd and she has a flare up. The hint of nicotine patch is helpful, i'm a doctor but at a loss in this case. Any other suggestion-she has high bp-on medication and diabetes on insulin.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.